MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC ONCONTROL; ONCONTROL BONE ACCESS AND BONE BIOPSY SYSTEM

VASCULAR SOLUTIONS, LLC ONCONTROL; ONCONTROL BONE ACCESS AND BONE BIOPSY SYSTEM
Model Number 9408-VC-006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been opened and a follow-up report will be submitted after investigation.
 
Event or Problem Description
As reported: bone marrow biopsy needle broke inside the patient and couldn't be retrieved using the driver.Additional information on 09may2022 - cannula (broke inside the patient) only.Physician tried to remove cannula with sample and could not remove it.Patient was taken by ambulance to a hospital for surgical removal.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.The supplier for oncontrol needles was notified of the complaint.A device history record review was completed by the supplier and no nonconformances were noted.Case details were reviewed.A patient underwent a bone lesion biopsy (blb) procedure in the t11 anatomical site.A bone marrow biopsy kit was used.The needle broke inside the patient and could not be retrieved using the driver.No unit was returned for evaluation.It is unknown what damages could have occurred on the needle.No pictures were shared by the account.Additional information was requested from the account.A response was received.Only the cannula broke.Physician tried to remove the cannula with sample but was unsuccessful.Approximately 10 cm of the cannula was left behind.The procedure was aborted, and the patient was sent to a hospital for a surgical removal.The ifu was reviewed, and the following was noted: the arrow® oncontrol® bone marrow aspiration system is intended for bone marrow aspiration of the iliac crest of adult and pediatric patients.The arrow® oncontrol® bone marrow biopsy system is intended for bone marrow core biopsy of the anterior or posterior iliac crest of adult patients.Per intake information, the bone marrow biopsy (bmb) unit was used in an unintended location i.E., t11 which is a thorax vertebral site.It is unknown if excessive force was applied during the procedure.Based on the information, the most likely root cause of the issue is user error due to the use of a bmb product for a blb procedure in an unintended location.

Brand Name
ONCONTROL
Common Device Name
ONCONTROL BONE ACCESS AND BONE BIOPSY SYSTEM
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key14437375
Report Number2134812-2022-00029
Device Sequence Number5151285
Product Code FCG
UDI-Device Identifier10841156108670
UDI-Public10841156108670
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model Number9408-VC-006
Device Catalogue Number9408-VC-006
Device Lot Number61704034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight103 KG